Alert archive / Montana / Wind Chill Warnings in 2019
Wind Chill Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this wind chill warning at Feb 26, 2019, 8:34 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2019, 8:34 PM MST (03:34 UTC)
- Expired
- Feb 27, 2019, 10:46 AM MST
- In force
- 14 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
521 WWUS45 KTFX 270334 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 834 PM MST Tue Feb 26 2019 MTZ011-047-271600- /O.UPG.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ /O.NEW.KTFX.WC.W.0003.190227T0334Z-190227T1800Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 834 PM MST Tue Feb 26 2019 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST WEDNESDAY... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 45 below zero occurring. * WHERE...Hill and Blaine. * WHEN...Until 11 AM MST Wednesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ MTZ008-015-055-271600- /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 834 PM MST Tue Feb 26 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST WEDNESDAY... * WHAT...Snow occurring. Additional snow accumulations of 2 to 4 in most valley locations, with 4 to 10 inches in the mountains. Isolated amounts approaching 16 inches are possible in the mountains along the Idaho border east of Interstate 15. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 11 PM MST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Patchy blowing snow could significantly reduce visibility. The heavy snowfall and strong winds are creating very dangerous avalanche conditions. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-012>014-044>046-048>054-271200- /O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Central and Southern Lewis and Clark-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Judith Basin-Fergus-Jefferson-Broadwater-Meagher- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 834 PM MST Tue Feb 26 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... * WHAT...Very cold wind chills occurring. Wind chills as low as 35 below zero occurring. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...Until 5 AM MST Wednesday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ http://www.weather.gov/greatfalls
4 follow-up statements
124 WWUS45 KTFX 271105 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 405 AM MST Wed Feb 27 2019 MTZ011-047-271800- /O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 405 AM MST Wed Feb 27 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 35 below zero occurring. * WHERE...Hill and Blaine. * WHEN...Until 11 AM MST Wednesday. * ADDITIONAL DETAILS...Dangerously cold wind chill could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ MTZ014-052>054-272315- /O.EXA.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ /O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher- Including Helena, Lincoln, MacDonald Pass, Rogers Pass, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 405 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Snow and cold wind chills occurring. Additional snow accumulations of 2 to 4 inches. * WHERE...Central and Southern Lewis and Clark, Jefferson, Broadwater and Meagher. * ADDITIONAL DETAILS...Dangerously cold wind chill could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ008-015-055-272315- /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 405 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 in valley locations, with 4 to 10 inches in the mountains. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 11 PM MST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Blowing snow could significantly reduce visibility. Heavy snowfall and strong winds are creating very dangerous avalanche conditions. Wind chill as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-012-013-044>046-048>051-271215- /O.CON.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 405 AM MST Wed Feb 27 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS MORNING... * WHAT...Very cold wind chills occurring. Wind chill as low as 30 below zero occurring. * WHERE...Portions of central, north central, southwest and west central Montana. * WHEN...Until 5 AM MST Wednesday. * ADDITIONAL DETAILS...Dangerously cold wind chill could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ http://www.weather.gov/greatfalls
434 WWUS45 KTFX 271155 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 455 AM MST Wed Feb 27 2019 MTZ014-052>054-280000- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Central and Southern Lewis and Clark-Jefferson-Broadwater-Meagher- Including Helena, Lincoln, MacDonald Pass, Rogers Pass, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, and White Sulphur Springs 455 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... * WHAT...Snow occurring. Additional snow accumulations of 2 to 4 inches. * WHERE...Central and Southern Lewis and Clark, Jefferson, Broadwater and Meagher. * ADDITIONAL DETAILS...Plan on slippery road conditions. The cold wind chills as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ MTZ009-010-012-013-044>046-048>051-271300- /O.EXP.KTFX.WC.Y.0004.000000T0000Z-190227T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Toole-Liberty-Eastern Pondera-Southern Rocky Mountain Front- Eastern Teton-Judith Basin-Fergus- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 455 AM MST Wed Feb 27 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... $$ MTZ011-047-271800- /O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 455 AM MST Wed Feb 27 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 35 below zero occurring. * WHERE...Hill and Blaine. * WHEN...Until 11 AM MST Wednesday. * ADDITIONAL DETAILS...Dangerously cold wind chill could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ MTZ008-015-055-280000- /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Beaverhead-Madison-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 455 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow occurring. Additional snow accumulations of 1 to 3 in valley locations, with 4 to 10 inches in the mountains. * WHERE...Gallatin, Beaverhead and Madison. * WHEN...Until 11 PM MST Wednesday. * ADDITIONAL DETAILS...Travel could be very difficult. Blowing snow could significantly reduce visibility. Heavy snowfall and strong winds are creating very dangerous avalanche conditions. Wind chill as low as 20 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
886 WWUS45 KTFX 271531 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 831 AM MST Wed Feb 27 2019 MTZ011-047-271800- /O.CON.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/ Hill-Blaine- Including Havre, Rocky Boy, Rudyard, Chinook, Harlem, and Hays 831 AM MST Wed Feb 27 2019 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills occurring. Wind chills as low as 35 below zero. * WHERE...Blaine and Hill. * WHEN...Until 11 AM MST this morning. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frostbite can occur quickly and even hypothermia or death if precautions are not taken. && $$ MTZ008-014-015-052>055-280000- /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson- Broadwater-Meagher-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Helena, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 831 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Total snowfall of 1 to 4 inches at lower elevations and 4 to 10 inches in the mountains. * WHERE...Portions of central, southwest and west central Montana. * ADDITIONAL DETAILS...Plan on slippery road conditions. Falling snow and patchy blowing snow will significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
448 WWUS45 KTFX 271746 WSWTFX URGENT - WINTER WEATHER MESSAGE National Weather Service Great Falls MT 1046 AM MST Wed Feb 27 2019 MTZ011-047-271900- /O.CAN.KTFX.WC.W.0003.000000T0000Z-190227T1800Z/ Hill-Blaine- 1046 AM MST Wed Feb 27 2019 ...WIND CHILL WARNING IS CANCELLED... Wind chills have moderated and are no longer expected to reach warning-criteria today. $$ MTZ008-014-015-052>055-280600- /O.CON.KTFX.WW.Y.0017.000000T0000Z-190228T0600Z/ Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson- Broadwater-Meagher-Gallatin- Including Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Helena, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Winston, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1046 AM MST Wed Feb 27 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Snow. Total snowfall of 1 to 4 inches at lower elevations and 4 to 10 inches in the mountains. * WHERE...Portions of central, southwest and west central Montana. * ADDITIONAL DETAILS...Plan on slippery road conditions. Falling snow and patchy blowing snow will significantly reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. To see a graphical representation of the degree of stress on young livestock please visit our webpage and select Local Programs then Cold Air Advisory for Newborn Livestock. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 26, 5:15 PM MST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 26, 5:15 PM MST, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 515 PM MST Tue Feb 26 2019 .SYNOPSIS... Skies will partially clear overnight across North-central Montana allowing for very cold overnight temperatures, nearing -30 in some areas. Periods of snow continue tonight over southwest Montana, then expands into central Montana later Wednesday. && .Early Evening Update... Allowed the Winter Storm Warning for Beaverhead, Madison, and Gallatin counties to expire and be replaced with a Winter Weather Advisory until 11pm Wednesday. Additional snowfall accumulations through Wednesday evening of 2 to 6 inches at lower elevations are still expected. Given that these accumulations will be over an 18-30hr period and the bulk of the snow has already occurred, felt that indicating a downward trend in the highest impacts was warranted (going from a Winter Storm Warning to Winter Weather Advisory). While moderate snow is still occurring at times across extreme Southwest Montana early this evening, snowfall intensities are expected to be on the decrease the further into the evening that we progress. - Moldan && .AVIATION... Updated 450 PM MST Tue Feb 26 2019 VFR conditions are expected at the KCTB and KHVR terminals throughout the duration of the 2700/2800 TAF period as dry air and surface high pressure moves into and across the region. While primarily VFR conditions are expected at the KGTF, KLWT, and KHLN terminals throughout the night and into tomorrow morning, another surge of moisture within southwest flow aloft will bring about another chance for light to at times moderate snow. MVFR to near-IFR conditions will be possible Wednesday afternoon at the KGTF, KLWT, and KHLN terminals as this area of snow lifts northeast from Southwest Montana. Finally for the KBZN and KEKS terminals, primarily MVFR conditions are expected for the duration of the TAF period, but periods of IFR conditions are possible in heavier bursts of snow. Mountain obscuration is expected along the Divide and over the mountains of Central and Southwest Montana. - Moldan && .HYDROLOGY... Emergency management reports flooding from an ice jam on the Madison River near Ennis is spilling water over U.S. Highway 287. A flood warning has been issued for this stretch of river until further notice. Ice jamming on the Missouri River south of the City of Cascade has caused minor flooding to develop across portions of Southwest Cascade County. This minor flooding has led to the closure of Sheep Creek Road. With continued cold temperatures in the forecast, a flood advisory is in effect for the this region until further notice. A flood advisory has been added for an ice jam on the Gallatin River near Logan. && .PREV DISCUSSION... /ISSUED 450 PM MST Tue Feb 26 2019/ Moist westerly flow aloft continues to interact with a narrow frontal boundary to produce bands of heavy snow over far southwest Montana. Most of this snowfall activity has been out of radar range and obscured by high clouds on satellite. Observations and spotter reports suggest the snow band is moving slowly south and east, having nearly exited the forecast area. Forecast models maintain periods of snow over this area. The winter storm warning will be converted to a winter weather advisory for the remainder of the evening through tomorrow for continuing snow. Snowfall rates are not expected to be as heavy as were observed earlier today, but still another 2 to 6 inches of new snow is possible for the southwest valleys through Wednesday night. With partially clearing skies and dry air aloft over North-central Montana, expect temperatures to plummet to the cold side of guidance, reaching -30F for some river valleys, especially near Havre. On Wednesday, shortwave ridging develops over Idaho. This will push the jet entrance region to move across central Montana, allowing the overrunning snowfall to spread from southwest into central Montana by Wednesday afternoon. New snow should remain generally south and west of a Great Falls to Lewistown line. The winter weather advisory over southwest Montana could be expanded in area to follow the expanding light snow. Snow gradually ends Wednesday night as shortwave ridging moves over the area. thursday could provide a day for snow recover, just in time for the next system to begin pushing into Southwest MT late Thursday. Thursday night through Saturday...Snow chances increase as a shortwave disturbance approaches from the west Thursday evening and then traverses our CWA Friday morning. Thereafter, our region will reside under cyclonic, northwesterly flow aloft. At the surface, a cold front and associated reinforcing shot of Arctic air cross most of the CWA from north to south on Friday. However, higher terrain in southwest MT should slow the southward progression of this front and the front may not clear far-southwest MT until sometime Saturday. Accordingly, snow chances decrease gradually from north to south later Friday morning through Saturday. By Saturday, the best potential for lingering snow exists over and near the higher terrain of the Continental Divide, central MT, and southwest MT. During this period, most plains and valley locales should receive no more than a trace to 3" of fresh snow, while most of our mountains receive several inches of new snow. Temperatures remain well below-normal, with Saturday being the coldest day of this period. - Jaszka Saturday night through next Tuesday...Chances for snow are fairly hit or miss through this forecast period. Higher terrain may see some light snow, while most lower elevations should remain dry. Temperatures remain well below-normal through the period. However, a gradual moderating trend may occur Monday and Tuesday as cyclonic northerly to northwesterly flow aloft gives way to high pressure building from the south and west. Accordingly, somewhat "warmer" air overspreads our region. Models remain in fairly good agreement regarding this high pressure ridge aloft overspreading our area early next week. - Gustafson/Jaszka && .PRELIMINARY POINT TEMPS/POPS... GTF -19 11 -3 17 / 10 60 40 60 CTB -23 15 -3 18 / 0 0 0 40 HLN -10 17 1 23 / 40 90 60 80 BZN -5 23 4 30 / 70 100 80 90 WEY 27 34 24 36 / 90 90 80 90 DLN -2 31 18 36 / 90 90 50 80 HVR -30 10 -9 16 / 0 0 0 20 LWT -17 15 -3 19 / 20 50 40 60 && .TFX WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 5 AM MST Wednesday Blaine... Broadwater...Cascade...Central and Southern Lewis and Clark... Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton... Fergus...Hill...Jefferson...Judith Basin...Liberty...Meagher... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. Winter Weather Advisory until 11 PM MST Wednesday Beaverhead... Gallatin...Madison. Flood Warning until further notice for the Madison River near Ennis in Madison County. Flood Advisory until further notice for the Missouri River in Cascade County and the Gallatin River at Logan. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Feb 26, 7:01 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
701 PM MST TUE FEB 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 5 NE HILGER 47.31N 109.28W
02/26/2019 M22.3 INCH FERGUS MT TRAINED SPOTTER
TOTAL SNOW DEPTH REPORTED.
&&
JAFThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:54 PM MST | Areal Flood Warning | TFX | Gallatin | 9 days |
Nearby
Wind Chill Warnings in Montana, 2019Every wind chill warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.